Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 22, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Apr 14, 2012, 3:09 PM MDT for 15 counties in South Dakota. It took effect at Apr 15, 2012, 6:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2012, 3:09 PM MDT (21:09 UTC)
- In effect from
- Apr 15, 2012, 6:00 AM MDT
- Expired
- Apr 15, 2012, 9:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Butte County, SD, Custer County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 52 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083 WWUS73 KUNR 142109 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 309 PM MDT SAT APR 14 2012 ...VERY WINDY ACROSS THE SOUTH DAKOTA PLAINS ON SUNDAY... .A STRONG LOW PRESSURE SYSTEM WILL CROSS THE NORTHERN PLAINS ON SUNDAY...BRINGING VERY WINDY CONDITIONS TO THE SOUTH DAKOTA PLAINS. NORTHERLY WINDS WILL INCREASE EARLY SUNDAY MORNING AND PERSIST THROUGH MUCH OF THE DAY...BEFORE DIMINISHING EARLY SUNDAY EVENING. SDZ001-002-012>014-025-026-030>032-042>044-072>074-150515- /O.NEW.KUNR.WI.Y.0022.120415T1200Z-120416T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... STURGIS...UNION CENTER...HERMOSA 309 PM MDT SAT APR 14 2012 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY. * NORTHERLY WINDS WILL INCREASE EARLY SUNDAY MORNING AND PERSIST THROUGH LATE SUNDAY AFTERNOON. * NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-150515- /O.NEW.KUNR.WI.Y.0022.120415T1200Z-120416T0300Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 409 PM CDT SAT APR 14 2012 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY. * NORTHERLY WINDS WILL INCREASE EARLY SUNDAY MORNING AND PERSIST THROUGH EARLY SUNDAY EVENING. * NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
7 follow-up statements
974 WWUS73 KUNR 142111 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 311 PM MDT SAT APR 14 2012 ...VERY WINDY ACROSS THE SOUTH DAKOTA PLAINS ON SUNDAY... .A STRONG LOW PRESSURE SYSTEM WILL CROSS THE NORTHERN PLAINS ON SUNDAY...BRINGING VERY WINDY CONDITIONS TO THE SOUTH DAKOTA PLAINS. NORTHERLY WINDS WILL INCREASE EARLY SUNDAY MORNING AND PERSIST THROUGH MUCH OF THE DAY...BEFORE DIMINISHING EARLY SUNDAY EVENING. SDZ001-002-012>014-025-026-030>032-042>044-072>074-151200- /O.CON.KUNR.WI.Y.0022.120415T1200Z-120416T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... STURGIS...UNION CENTER...HERMOSA 311 PM MDT SAT APR 14 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY. * NORTHERLY WINDS WILL INCREASE EARLY SUNDAY MORNING AND PERSIST THROUGH LATE SUNDAY AFTERNOON. * NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-151200- /O.CON.KUNR.WI.Y.0022.120415T1200Z-120416T0300Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 411 PM CDT SAT APR 14 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY. * NORTHERLY WINDS WILL INCREASE EARLY SUNDAY MORNING AND PERSIST THROUGH EARLY SUNDAY EVENING. * NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
518 WWUS73 KUNR 150205 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 805 PM MDT SAT APR 14 2012 ...VERY WINDY ACROSS THE SOUTH DAKOTA PLAINS ON SUNDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL AND EASTERN NEBRASKA ON SUNDAY...BRINGING VERY WINDY CONDITIONS TO THE PLAINS OF WESTERN SOUTH DAKOTA NORTHERLY WINDS WILL INCREASE EARLY SUNDAY MORNING AND PERSIST THROUGH MUCH OF THE DAY...BEFORE DIMINISHING EARLY SUNDAY EVENING. SDZ001-002-012>014-025-026-030>032-042>044-072>074-151015- /O.CON.KUNR.WI.Y.0022.120415T1200Z-120416T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... STURGIS...UNION CENTER...HERMOSA 805 PM MDT SAT APR 14 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY. * NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-151015- /O.CON.KUNR.WI.Y.0022.120415T1200Z-120416T0300Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 905 PM CDT SAT APR 14 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY. * NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
581 WWUS73 KUNR 150957 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 357 AM MDT SUN APR 15 2012 ...VERY WINDY ACROSS THE SOUTH DAKOTA PLAINS TODAY... .A STRONG LOW PRESSURE SYSTEM WILL PUSH INTO THE UPPER MIDWEST TODAY...BRINGING VERY WINDY CONDITIONS TO THE PLAINS OF WESTERN SOUTH DAKOTA. NORTHERLY WINDS WILL INCREASE EARLY THIS MORNING AND CONTINUE THROUGH MUCH OF THE DAY...BEFORE DIMINISHING EARLY THIS EVENING. SDZ001-002-012>014-025-026-030>032-042>044-072>074-151800- /O.CON.KUNR.WI.Y.0022.120415T1200Z-120416T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... STURGIS...UNION CENTER...HERMOSA 357 AM MDT SUN APR 15 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-151800- /O.CON.KUNR.WI.Y.0022.120415T1200Z-120416T0300Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 457 AM CDT SUN APR 15 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
366 WWUS73 KUNR 151515 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 915 AM MDT SUN APR 15 2012 ...VERY WINDY ACROSS THE SOUTH DAKOTA PLAINS TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE UPPER MIDWEST TODAY...BRINGING VERY WINDY CONDITIONS TO THE PLAINS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. NORTHERLY WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING AND REMAIN STRONG AND GUSTY THROUGH THE AFTERNOON...BEFORE DIMINISHING THIS EVENING. SDZ001-002-012>014-025-026-030>032-042>044-072>074-152315- /O.CON.KUNR.WI.Y.0022.000000T0000Z-120416T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... STURGIS...UNION CENTER...HERMOSA 915 AM MDT SUN APR 15 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * NORTH WINDS WILL INCREASE TO 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...LATE THIS MORNING. THESE STRONG WINDS WILL PERSIST THROUGH LATE AFTERNOON AND THEN GRADUALLY DIMINISH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-152315- /O.CON.KUNR.WI.Y.0022.000000T0000Z-120416T0300Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 1015 AM CDT SUN APR 15 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * NORTH WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH...LATE THIS MORNING. THESE STRONG WINDS WILL PERSIST THROUGH EARLY EVENING THEN GRADUALLY DECREASE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
137 WWUS73 KUNR 152053 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 253 PM MDT SUN APR 15 2012 ...VERY WINDY ACROSS THE SOUTH DAKOTA PLAINS THROUGH EARLY EVENING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE UPPER MIDWEST LATE TODAY AND THIS EVENING. VERY WINDY CONDITIONS WILL PERSIST ACROSS THE PLAINS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA INTO EARLY THIS EVENING. SDZ001-002-012>014-025-026-030>032-042>044-072>074-160000- /O.CON.KUNR.WI.Y.0022.000000T0000Z-120416T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... STURGIS...UNION CENTER...HERMOSA 253 PM MDT SUN APR 15 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * NORTHERLY WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...WILL PERSIST THROUGH LATE THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-160300- /O.CON.KUNR.WI.Y.0022.000000T0000Z-120416T0300Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 353 PM CDT SUN APR 15 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * NORTHERLY WINDS OF 25 TO 40 MPH...WITH GUSTS TO 55 MPH...WILL PERSIST THROUGH EARLY THIS EVENING. WINDS WILL GRADUALLY DECREASE DURING THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
205 WWUS73 KUNR 160004 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 604 PM MDT SUN APR 15 2012 .A STRONG LOW PRESSURE SYSTEM OVER SOUTHWEST MINNESOTA WILL BRING VERY WINDY CONDITIONS ACROSS SOUTH CENTRAL SOUTH DAKOTA THROUGH THIS EVENING. SDZ001-002-012>014-025-026-030>032-042>044-072>074-160115- /O.EXP.KUNR.WI.Y.0022.000000T0000Z-120416T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... STURGIS...UNION CENTER...HERMOSA 604 PM MDT SUN APR 15 2012 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO DECREASE THIS EVENING. $$ SDZ046-047-049-160300- /O.CON.KUNR.WI.Y.0022.000000T0000Z-120416T0300Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 704 PM CDT SUN APR 15 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * NORTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 55 MPH...WILL PERSIST THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
291 WWUS73 KUNR 160308 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 908 PM MDT SUN APR 15 2012 SDZ046-047-049-160415- /O.EXP.KUNR.WI.Y.0022.000000T0000Z-120416T0300Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 1008 PM CDT SUN APR 15 2012 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:52 PM MDT, 17 minutes earlier.
Area forecast discussion, Apr 14, 2:52 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
252 PM MDT SAT APR 14 2012
.DISCUSSION...UPPER LEVEL ANALYSIS HAS DEEP TROF ACROSS THE
WESTERN CONUS WITH LOW CENTER MOVING ACROSS NORTHERN ARIZONA AND
SOUTHERN UTAH AT THE MOMENT. SOUTH TO SOUTHWEST FLOW PRESENT
ACROSS THE NORTHERN PLAINS WITH A DECENT SHORTWAVE CROSSING
WEST CENTRAL SOUTH DAKOTA. NUMEROUS SHOWERS ARE ASSOCIATED WITH
THIS WAVE. 20Z SURFACE ANALYSIS HAS LOW PRESSURE IN COLORADO WITH
WEAK INVERTED TROF INTO SOUTHERN SOUTH DAKOTA. WINDS ARE
PRIMARILY OUT OF THE EAST WITH TEMPERATURES IN THE 40S AND 50S.
SHOWERS AND STORMS WILL CONTINUE ACROSS THE AREA WITH ANOTHER WEAK
IMPULSE MOVING THROUGH LATE THIS AFTERNOON AND EARLY EVENING. MAIN
UPPER LOW WILL SWING OUT OF COLORADO AND LIFT NORTHEAST ACROSS
CENTRAL NEBRASKA TONIGHT WITH MAIN BAND OF PRECIP SETTING UP
ACROSS THE WESTERN SOUTH DAKOTA PLAINS. AROUND A QUARTER TO HALF
AND INCH OF PRECIP IS POSSIBLE. UPPER AIR TEMPS COOL WELL BELOW
ZERO AT 700MB OVER THE BLACK HILLS...SO A CHANGE OVER TO SNOW IS
LIKELY THIS EVENING. WILL ISSUE A WINTER WEATHER ADVISORY FOR THE
NORTHERN AND CENTRAL BLACK HILLS...ALONG WITH THE WYOMING BLACK
HILLS FOR 3 TO 6 INCHES OF SNOW. IN ADDITION...STRONG NORTHERLY
WINDS WILL WRAP AROUND THE SURFACE LOW...BRINGING BREEZY
CONDITIONS TO THE WESTERN SOUTH DAKOTA PLAINS LATE TONIGHT.
PRECIP WILL SLIDE EAST THROUGH THE DAY SUNDAY AS THE STORM SYSTEM
DEPARTS. WINDS ON THE BACKSIDE OF THE LOW WILL INCREASE EARLY
SUNDAY MORNING...AND BE VERY WINDY ACROSS THE SOUTH DAKOTA PLAINS.
WILL ISSUE A WIND ADVISORY FOR THE SOUTH DAKOTA PLAINS FOR SUNDAY
INTO EARLY SUNDAY EVENING. STEEP LAPSE RATES WILL RESULT IN SOME
SHOWER ACTIVITY THROUGH OUT THE DAY...WITH THE HEAVIER BAND OF
PRECIP SHIFTING INTO SOUTH CENTRAL SOUTH DAKOTA. LOW CHANCES FOR
PRECIP WILL CONTINUE THROUGH MONDAY AS UPPER LEVEL CYCLONIC FLOW
CONTINUES.
EXTENDED...TUESDAY THROUGH FRIDAY...ZONAL FLOW PATTERN IN PLACE FOR
THE EXTENDED PERIOD WITH A SERIES OF WEAK WAVES MOVING THROUGH THE
FLOW. TIMING AND STRENGTH OF THE EMBEDDED IMPULSES VARY IN THE
MODELS AT THE CURRENT TIME...THUS WILL CONTINUE TO BROADBRUSH THE
EXTENDED PERIOD WITH A BLENDED TYPE SOLUTION FOR NOW. EXPECT A
SLIGHT CHANCE OF SHOWERS WHEN THESE WAVES PUSH THROUGH...THUS THE
SLIGHT POPS THROUGHOUT THE PERIOD. TEMPERATURES NEAR TO SLIGHTLY
ABOVE SEASONAL AVERAGES WILL CONTINUE.
&&
.AVIATION...18Z TAF UPDATE
DETERIORATING FLIGHT CONDITIONS WILL CONTINUE AS A LOW PRESSURE
SYSTEM DEEPENS AND PUSHES ACROSS THE CENTRAL PLAINS. RAIN WILL
CONTINUE TO EXPAND ACROSS THE AREA...WITH CIGS AND VIS DROPPING TO
MVFR AND IFR. WINDS WILL BACK E-NE-N THROUGH THIS EVENING WHILE
INCREASING...ESPECIALLY ON THE SOUTH DAKOTA PLAINS AROUND
KRAP...WHERE STRONG WINDS ARE EXPECTED LATE TONIGHT. THUNDERSTORMS
WILL CONTINUE TO DEVELOP ACROSS SOUTHERN SOUTH DAKOTA THIS
AFTERNOON/EVENING...WITH ISOLD SEVERE POSSIBLE.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 9 AM MDT
SUNDAY FOR CENTRAL BLACK HILLS-NORTHERN BLACK HILLS.
WIND ADVISORY FROM 6 AM TO 6 PM MDT SUNDAY FOR BENNETT-BUTTE-
CUSTER CO PLAINS-HAAKON-HARDING-HERMOSA FOOT HILLS-JACKSON-
NORTHERN FOOT HILLS-NORTHERN MEADE CO PLAINS-PENNINGTON CO
PLAINS-PERKINS-RAPID CITY-SHANNON-SOUTHERN MEADE CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-ZIEBACH.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SUNDAY FOR MELLETTE-TODD-
TRIPP.
WY...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 9 AM MDT
SUNDAY FOR WYOMING BLACK HILLS.
&&
SHORT TERM...15
LONG TERM....01
AVIATION...01Hazardous weather outlook, Apr 14, 4:46 AM MDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 446 AM MDT SAT APR 14 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-151300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 446 AM MDT (546 AM CDT) SAT APR 14 2012 ...WINTER STORM WATCH TONIGHT FOR THE NORTHERN BLACK HILLS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON INTO THIS EVENING. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. RAIN WILL CHANGE TO SNOW THIS EVENING ACROSS THE BLACK HILLS. THE CENTRAL TO NORTHERN PARTS OF THE BLACK HILLS...AND THE BEAR LODGE MOUNTAINS...ARE EXPECTED TO RECEIVE ACCUMULATING SNOW OVERNIGHT TONIGHT. THERE IS A POSSIBILITY THAT THESE AREAS WILL SEE ACCUMULATIONS OF SIX INCHES OR MORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG NORTH WINDS WILL DEVELOP ACROSS THE SOUTH DAKOTA PLAINS EARLY SUNDAY MORNING AND CONTINUE THROUGH MUCH OF THE DAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Apr 14, 11:46 AM MDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1146 AM MDT SAT APR 14 2012
SDZ044-141830-
BENNETT SD-
1146 AM MDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENNETT COUNTY UNTIL 1230
PM MDT...
AT 1142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTH OF SWETT...OR 14 MILES SOUTHWEST
OF MARTIN...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MARTIN...
LACREEK WILDLIFE REFUGE...
TUTHILL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4317 10202 4327 10143 4299 10142 4298 10149
4299 10201
TIME...MOT...LOC 1746Z 253DEG 27KT 4303 10187
RUDGEThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:08 AM MDT | Winter Storm Watch | UNR | Custer, Lawrence, Meade, Pennington | 11 hr |
| Apr 14, 11:46 AM MDT | Special Weather Statement | UNR | Bennett | 44 min |
| Apr 14, 3:02 PM MDT | Winter Weather Advisory | UNR | Custer, Lawrence, Meade, Pennington | 18 hr |
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.